Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 331, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 1, 2011, 2:58 PM EDT for Hampshire County, West Virginia; Frederick County, Virginia. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2011, 2:58 PM EDT (18:58 UTC)
- Expired
- Aug 1, 2011, 3:35 PM EDT
- In force
- 37 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Frederick County, VA, Hampshire County, WV
The radar
The Sterling radar (KLWX), 86 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 3:00 PM EDT | TSTM WND DMG | 4 Ese Augusta, WV | MULTIPLE TREE BRANCHES DOWN ALONG US 50. BRANCHES AT LEAST 2 INCHES IN DIAMETER. |
| Aug 1, 3:00 PM EDT | HAIL 1.25 | 4 Ese Augusta, WV | QUARTER TO HALF DOLLAR SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194 WUUS51 KLWX 011858 SVRLWX VAC069-WVC027-011945- /O.NEW.KLWX.SV.W.0331.110801T1858Z-110801T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 258 PM EDT MON AUG 1 2011 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HAMPSHIRE COUNTY IN EASTERN WEST VIRGINIA... SOUTHWESTERN FREDERICK COUNTY IN NORTHWEST VIRGINIA... * UNTIL 345 PM EDT * AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL HAMPSHIRE COUNTY...OR 9 MILES WEST OF TIMBER RIDGE...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... YELLOW SPRING... HIGH VIEW... LEHEW... ROCK ENON SPRINGS... WILDE ACRES... CAPON SPRINGS... STAR TANNERY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3921 7828 3904 7847 3926 7862 3932 7855 TIME...MOT...LOC 1858Z 316DEG 10KT 3928 7855 $$ PELOQUIN
2 follow-up statements
051 WWUS51 KLWX 011920 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 320 PM EDT MON AUG 1 2011 VAC069-WVC027-011945- /O.CON.KLWX.SV.W.0331.000000T0000Z-110801T1945Z/ HAMPSHIRE WV-FREDERICK VA- 320 PM EDT MON AUG 1 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR FREDERICK AND HAMPSHIRE COUNTIES... AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF TIMBER RIDGE...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... YELLOW SPRING... LEHEW... CAPON SPRINGS... WILDE ACRES... STAR TANNERY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3917 7832 3904 7847 3924 7860 3927 7854 TIME...MOT...LOC 1920Z 323DEG 12KT 3922 7853 $$ PELOQUIN
540 WWUS51 KLWX 011935 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 335 PM EDT MON AUG 1 2011 VAC069-WVC027-011945- /O.CAN.KLWX.SV.W.0331.000000T0000Z-110801T1945Z/ HAMPSHIRE WV-FREDERICK VA- 335 PM EDT MON AUG 1 2011 ...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR FREDERICK AND HAMPSHIRE COUNTIES... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3917 7832 3904 7847 3924 7860 3927 7854 TIME...MOT...LOC 1935Z 323DEG 12KT 3918 7849 $$ PELOQUIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 11:58 AM EDT, 3 hours earlier.
Area forecast discussion, Aug 1, 11:58 AM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1158 AM EDT MON AUG 1 2011
.SYNOPSIS...
AN UPPER TROUGH AND WEAK COLD FRONT WILL MOVE THROUGH THE REGION
THIS AFTERNOON AND TONIGHT. HIGH PRESSURE BUILDS BACK OVER THE
REGION TUESDAY...FOLLOWED BY A COLD FRONTAL PASSAGE ON WEDNESDAY.
THURSDAY THROUGH THE END OF THE WORK WEEK WILL BE DOMINATED BY
HIGH PRESSURE. A SHORTWAVE COULD IMPACT THE AREA OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
THE LARGE UPPER RIDGE THAT COVERS THE MIDDLE THIRD OF THE CONUS WILL
REMAIN WEST OF THE REGION TDA. AS THIS RIDGE AMPLIFIES...AN UPPER
LOW WILL MOVE SOUTHEASTWARD OVER NRN QUEBEC. A SHORTWAVE TROUGH
ASSOCIATED WITH THE LOW WILL ALSO DIVE SEWD THRU THE NORTHEAST AND
NRN MID-ATLANTIC STATES THIS AFTN AND ERY EVE. THE TROUGH AND
STRENGTHENING JET STREAK ON THE BACKSIDE OF THE LOW SHOULD PROVIDE
ENOUGH LIFT FOR SCT SHOWERS AND STORMS TDA.
THE BEST COVERAGE OF CONVECTION AND THE BIGGEST CONCERN FOR
SEVERE STORMS WILL BE ACROSS NE MD INCLUDING LOCATIONS NEAR
THE CHSPK BAY. ACROSS THESE LOCATIONS...STRONGER DEEP-LAYER SHEAR
PROFILES /AROUND 30 KT/ ASSOCIATED WITH THE TROUGH AND MODERATE
INSTABILITY /AROUND 2000 J-KG DURING THE PEAK HEATING HRS/
RESULTING FROM HIGHER DEWPOINTS ALONG THE WRN SHORE OF THE BAY/
WILL SUPPORT MORE INTENSE UPDRAFTS TDA. A SIGNIFICANT AMT OF DRY
AIR IN THE MID-LEVELS AND STEEP LLVL LAPSE RATES WILL SUPPORT AN
ENVIRNMENT FAVORABLE FOR DAMAGING WIND GUSTS FROM WET MICROBURSTS.
FARTHER INLAND ACROSS THE REMAINDER OF THE CWA...ALTHOUGH A DRIER
BOUNDARY LAYER WILL LIMIT MAGNITUDE OF INSTABILITY...DAYTIME
MIXING WILL LEAD TO AN INVERTED-V SETUP IN THE LLVLS. THIS SETUP
WOULD FAVOR EFFICIENT DOWNWARD TRANSPORT OF HIGHER WIND GUSTS IN
TSTMS. THEREFORE...AN ISO DAMAGING WIND THREAT WILL EXIST ACROSS
THESE AREAS.
AS FAR AS TIMING OF CONVECTIVE ACTIVITY...ISO CONVECTION SHOULD
DEVELOP INITIALLY DURING THE MID-AFTN NEAR THE CHSPK BAY AND NE MD.
STORMS SHOULD INCREASE IN COVERAGE DURING THE LATE AFTN AND ERY
EVE AS THE TROUGH/SFC COLD FRONT MOVES THRU THE REGION. THE
WINDOW FROM ABOUT 3 PM TO 8 PM APPEARS TO BE THE MOST LIKELY TIME
FOR SEVERE STORMS.
FCST HIGH TEMPS ARE IN THE UPPER 90S TO AROUND 100F ACROSS MOST OF
THE AREA...WHICH IS ABOUT 3-5F WARMER THAN MOST MODEL GUIDANCE.
THESE MAX TEMPS WILL ONCE AGAIN APPROACH OR BREAK DAILY CLIMATE
RECORDS. LOW DEWPOINTS IN THE 50S AND LOW 60S WILL PREVENT HEAT
INDICES FROM REACHING HEAT ADVISORY LVL THRESHOLDS.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/...
NAM DEVELOPS A LOCAL MCS OVER THE BAY EVEN AFTER THE INITIAL LEE
TROUGH HAS MOVED A BATCH OF PRECIP DOWN ACROSS THE ERN HALF OF THE
CWA THIS AFTN/EVE. TEMPERED THIS FEATURE TO LOW CHANCE POPS DURING
THE LATE EVE HRS...THEN ALL THIS ACTIVITY DISSIPATES AND MOVES
TOWARD THE VA TIDEWATER OVERNIGHT. LOWS WILL BE COMPARABLE TO THE
PAST COUPLE OF DAYS...W/ TEMPS ONLY DROPPING DOWN THRU THE 80S AND
JUST INTO THE 70S FOR THE METRO AREAS. THE REMAINDER OF THE CWA
SHOULD DROP DOWN INTO THE L70S BY THE PREDAWN HRS.
TUESDAY THE AREA WILL DRY OUT /A ONE-DAY BREAK/ BEFORE THE NEXT LOW
PRESSURE SYSTEM MAKES A QUICK ENTRANCE LATE TUE EVE. TEMPS WON/T BE
AS HIGH AS MONDAY AND DEWPOINTS WILL BE NOTICEABLY LESS HUMID. TEMPS
WILL CLIMB INTO THE L-M90S BY MID AFTN...BUT DRIER DEWPOINTS MAY
EVEN KNOCK DOWN THE HEAT INDICES A DEGREE OR TWO FROM THERE. PLENTY
OF SUN THOUGH...W/ ONLY A FEW PASSING CLOUDS FOR MUCH OF THE DAYTIME
HRS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A 999 MB SURFACE LOW PRESSURE SYSTEM OVER THE LOWER PENISULA OF
MICHIGAN EARLY TUE NIGHT IS PROGGED TO DROP SOUTHEAST TUE NIGHT AND
PASS OVER THE MID ATLANTIC REGION ON WED. THE BEST UPPER LEVEL
DYNAMICS WITH THIS SYSTEM ARE PROGGED TO GO WELL NORTH OF THE MID
ATLANTIC REGION ON WED. MOISTURE AND CLOUDS WILL ADVECT INTO THE
REGION AHEAD OF THE LOW...WITH NAM PRECIP WATER VALUES EXPECTED
CLOSE TO 2 INCHES EARLY WED...WHICH DIFFERS FROM MORE CONSERVATIVE
SREF RUN OF 03Z HAVING VALUES ONLY IN 1.5 INCH RANGE. MADE SOME
ADJUSTMENTS TO THE POPS FOR TUE NGT AND WED. THE LOW WILL BRING A
COLD FRONT ACROSS THE REGION ON WED AND BY WED AFTERNOON N TO NW
WINDS WILL USHER IN MUCH DRIER AIR AND CLEARING SKIES. 21Z SREF
REST OF THE FORECAST WAS PRETTY MUCH LEFT ALONE FOR NOW.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
AN UPPER DISTURBANCE AND SFC COLD FRONT WILL DIVE SEWD TOWARD THE
MID-ATLANTIC LATER TDA. STORMS ARE EXPECTED TO DEVELOP AS THESE
FEATURES MOVE THRU. THE BEST COVERAGE OF STORMS /SCT/ WILL BE
ACROSS NE MD...IMPACTING BWI/MTN AND POSSIBLY DCA TERMINALS MAINLY
BETWEEN 20Z-00Z. IAD/MRB HAVE A SLIGHTLY LOWER CHANCE OF BEING
IMPACTED BY STORMS...BUT STILL ENOUGH TO INCLUDE A CB GROUP DURING
THE SAME TIME PERIOD. HAVE NOT INCLUDED A CB GROUP FOR CHO ATTM
DUE TO LOW COVERAGE OF STORM THAT ARE EXPECTED OVER CENTRAL VA.
THE STRONGEST ACTIVITY WILL HAVE THE POTENTIAL TO BRING A BRIEF
PERIOD OF SUBVFR VSBYS AND STRONG WINDS IF A DIRECT IMPACT
OCCURS.
SFC WINDS WILL PEAK IN THE 10-15KT RANGE MID AFTN FROM THE WNW.
CONDITIONS WILL IMPROVE LATE TONIGHT AS THIS ACTIVITY MOVES OFF
THE MID ATLC COAST...W/ A LIGHT NWLY BREEZE INTO THE OVERNIGHT
HRS. TUE WILL BE CLEAR AND DRY - AGAIN W/ LIGHT WINDS.
EXTENDED...CLOUDS INCREASE TUE NIGHT AHEAD OF NEXT LOW PRES
SYSTEM. RAIN/TSTM CHANCES INCREASE AS WELL...WITH MVFR CIGS
POSSIBLE IN PRECIP LATE TUE NIGHT AND EARLY WED FOR ALL TERMINALS.
RAPID CLEARING EXPECTED LATER ON WED AFTN AS A COLD FRONT SWEEPS
THROUGH THE REGION. HIGH PRES BUILDS IN WED NIGHT AND
THUR...ALTHO SOME SHOWERS ARE POSSIBLE ACROSS THE NRN TERMINALS
FROM MRB...DCA...BWI...ON THUR AFTERNOON.
&&
.MARINE...
VARIABLE WINDS AROUND 5-10 KT EXPECTED TDA. LOCATIONS CLOSER TO
LAND MAY EXPERIENCE 15 KT GUSTS THIS AFTN.
SCA MIGHT BE NEEDED ON WED AHEAD AND BEHIND THE COLD FRONT THAT
WILL MOVE THROUGH THE REGION DURING THE DAY WED.
&&
.CLIMATE...
MAX TEMPERATURES TODAY WILL APPROACH OR BREAK DAILY RECORD MAX
TEMPS FOR AUG 1...
LOCATION RECORD YEAR
DCA 99F 2002
BWI 100F 2006
IAD 100F 1980
A LOT MORE TO DISCUSS...
A NEW DAILY RECORD HIGH MINIMUM TEMPERATURE FOR WASHINGTON DC WAS
SET FOR JULY 31ST OF 80F BREAKS THE OLD RECORD OF 78F SET IN 1931...
2006 AND 2008.
NEW 1981-2010 30 YEAR CLIMATE NORMALS BEGIN TODAY...AUG 1ST...
TODAY MARKS THE BEGINNING OF USING NEW 30 YEAR CLIMATE NORMALS FOR
THE PERIOD 1981 THROUGH 2010. OUR OFFICE HAS PREPARED A GUIDE TO
HELP EXPLAIN THE NEW NORMALS AND DETAILING CHANGES FROM THE
PREVIOUS 30 YEAR PERIOD. THIS GUIDE IS POSTED ON OUR HOME
PAGE...WEATHER.GOV/LWX UNDER TOP NEWS OF THE DAY.
NOTE...THE JULY MONTHLY CLIMATE REPORTS THAT WILL BE ISSUED SHORTLY
WILL BE THE LAST TO USE THE OLD 1971-2000 NORMALS.
MULTIPLE CLIMATE RECORDS BROKEN FOR JULY 2011 ACROSS THE REGION...
NOTE...ALL CLIMATE DATA AND RECORDS DISCUSSED BELOW ARE PRELIMINARY
UNTIL THE CLIMATE DATA ARE REVIEWED AND PUBLISHED BY THE NATIONAL
CLIMATIC DATA CENTER...NCDC...IN ASHVILLE NORTH CAROLINA.
PRELIMINARY ANALYSIS OF CLIMATE DATA FOR JULY 2011 SHOWS THERE WILL
BE MULTIPLE RECORDS BROKEN AT ALL CLIMATE RECORDING SITES. IT WILL
TAKE A DAY OR SO TO COMPILE AND REVIEW THE LATEST DATA...BUT HERE IS
A SHORT LIST OF NOTABLE RECORDS SET OR BROKEN FOR JULY 2011...
WASHINGTON DC JULY 2011...
HOTTEST JULY AND HOTTEST MONTH EVER...MONTHLY AVERAGE TEMP OF 84.5F
SMASHED PREVIOUS HOTTEST JULY/MONTH AVERAGE OF 83.1F SET JULY 2010
AND JULY 1993.
MOST NUMBER OF DAYS IN JULY...OR FOR ANY MONTH...WHEN DAILY TEMPS
HIT 90F OR BETTER...25. PREVIOUS HIGHEST TALLY OF DAYS HITTING 90F
OR BETTER...24...IN JULY 1987 AND JULY 1993.
HOTTEST MONTHLY MAX TEMP FOR ANY MONTH INCLUDING JULY...OF 93.6F
BEAT THE PREVIOUS RECORD OF 92.8F SET IN JULY 1999.
HIGHEST MONTHLY MIN TEMP FOR ANY MONTH INCLUDING JULY OF 75.4F
BEAT THE PREVIOUS RECORD OF 73.9F SET LAST JULY 2010.
A NEW RECORD WAS SET FOR THE NUMBER OF CONSECUTIVE DAYS WHERE THE
TEMPERATURE DID NOT DROP BELOW 80F...4 CONSECUTIVE DAYS FROM THE
21ST THROUGH THE 25TH.
JULY 2011 FEATURED THE MOST NUMBER OF DAYS FOR ANY MONTH WHERE THE
TEMPERATURES STAYED AT OR ABOVE 80F...SEVEN.
BALTIMORE MD JULY 2011...
HOTTEST JULY AND HOTTEST MONTH EVER...MONTHLY AVERAGE TEMP OF 81.7F
EDGED THE PREVIOUS HOTTEST JULY/MONTH AVERAGE OF 81.5F SET JULY
2010...JULY 1995...AND JULY 1872.
MOST NUMBER OF DAYS IN JULY...OR FOR ANY MONTH...WHEN DAILY TEMPS
HIT 90F OR BETTER...24. PREVIOUS HIGHEST TALLY OF DAYS HITTING 90F
OR BETTER...22...IN JULY 1988 AND JULY 1999.
HOTTEST MONTHLY AVERAGE MAX TEMP FOR ANY MONTH INCLUDING JULY OF
92.9F BEAT THE PREVIOUS RECORD OF 92.5F SET LAST JULY 2010.
INTERESTINGLY...THE JULY 2011 MONTHLY AVERAGE MIN TEMP OF 70.4F
RANKED AS THE 24TH WARMEST OF ALL JULYS IN BALTIMORE...AND WAS ONE
TENTH OF A DEGF LESS THAN THE MONTHLY AVERAGE MIN TEMP OF 70.5F
FROM LAST JULY 2010.
DULLES VA JULY 2011...
HOTTEST JULY AND HOTTEST MONTH EVER...MONTHLY AVERAGE TEMP OF 81.0F
SMASHES PREVIOUS HOTTEST JULY/MONTH AVERAGE OF 79.7F SET IN JULY
1993. RECORDING KEEPING AT DULLES BEGAN IN NOVEMBER 1962.
JULY 2011 MARKED THE FIRST TIME EVER AT DULLES THE MONTHLY AVERAGE
TEMPERATURE AVERAGED ABOVE 80F.
MOST NUMBER OF DAYS IN JULY...OR FOR ANY MONTH...WHEN DAILY TEMPS
HIT 90F OR BETTER...24. PREVIOUS HIGHEST TALLY OF DAYS HITTING 90F
OR BETTER...21...IN JULY 1987...JULY 1988 AND JULY 1999.
HOTTEST MONTHLY AVERAGE MAX TEMP FOR ANY MONTH INCLUDING JULY OF
92.8F BEAT THE PREVIOUS RECORD OF 92.5F SET LAST JULY 2010.
2ND HIGHEST MONTHLY AVERAGE MIN TEMP OF 69.1F...SECOND ONLY TO THAT
OF JULY 1994...69.4F.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
UPDATE...KLEIN
PREVIOUS DISCUSSION...GMS/SMZHazardous weather outlook, Aug 1, 12:23 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1223 PM EDT MON AUG 1 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 020930- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1223 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FROM ABOUT THE MID-AFTERNOON THROUGH THE MID-EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS... ESPECIALLY ACROSS NORTHEAST MARYLAND AND ALONG THE WESTERN SHORE OF MARYLAND CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE WARRANTED FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-020930- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1223 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FROM ABOUT THE MID-AFTERNOON THROUGH THE MID-EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS...ESPECIALLY ACROSS NORTH-CENTRAL MARYLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Aug 1, 2:44 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 244 PM EDT MON AUG 1 2011 VAZ028-WVZ050-011915- HAMPSHIRE WV-FREDERICK VA- 244 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM TO AFFECT HAMPSHIRE AND FREDERICK COUNTIES... AT 244 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES EAST OF AUGUSTA...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE CAPON BRIDGE...LEHEW...HIGH VIEW AND YELLOW SPRING. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3923 7826 3908 7848 3932 7868 3940 7859 TIME...MOT...LOC 1844Z 311DEG 8KT 3930 7856 PELOQUIN
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:44 PM EDT | Special Weather Statement | LWX | Hampshire | 31 min |
| Aug 1, 4:49 PM EDT | Special Weather Statement | LWX | Hampshire, Mineral | 26 min |
| Aug 1, 5:16 PM EDT | Special Weather Statement | LWX | Jefferson | 29 min |
| Aug 1, 5:27 PM EDT | Special Weather Statement | LWX | Berkeley, Morgan | 33 min |
| Aug 1, 5:54 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Jefferson, Morgan | 51 min |
| Aug 1, 6:13 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Jefferson | 47 min |
| Aug 1, 3:29 PM EDT | Special Weather Statement | LWX | Warren | 31 min |
| Aug 1, 4:01 PM EDT | Special Weather Statement | LWX | Loudoun | 29 min |
| Aug 1, 4:23 PM EDT | Special Marine Warning | LWX | 67 min | |
| Aug 1, 4:42 PM EDT | Special Weather Statement | LWX | Fairfax, City of Fairfax | 33 min |
| Aug 1, 4:48 PM EDT | Special Marine Warning | LWX | 57 min | |
| Aug 1, 4:50 PM EDT | Special Weather Statement | LWX | Loudoun | 40 min |
| Aug 1, 4:53 PM EDT | Special Weather Statement | LWX | Rappahannock | 22 min |
| Aug 1, 4:54 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 51 min |
| Aug 1, 4:57 PM EDT | Special Marine Warning | LWX | 93 min | |
| Aug 1, 5:06 PM EDT | Special Weather Statement | LWX | Fairfax, City of Fairfax, City of Falls Church | 24 min |
| Aug 1, 5:19 PM EDT | Special Weather Statement | LWX | Culpeper | 26 min |
| Aug 1, 5:40 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax | 50 min |
| Aug 1, 5:50 PM EDT | Special Marine Warning | LWX | 85 min | |
| Aug 1, 5:57 PM EDT | Flash Flood Warning | LWX | Loudoun | 119 min |
| Aug 1, 6:01 PM EDT | Special Marine Warning | LWX | 56 min | |
| Aug 1, 6:03 PM EDT | Severe Thunderstorm Warning | LWX | King George | 42 min |
| Aug 1, 6:04 PM EDT | Special Weather Statement | LWX | Orange | 26 min |
| Aug 1, 6:07 PM EDT | Special Marine Warning | LWX | 98 min | |
| Aug 1, 6:16 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun, City of Fairfax | 44 min |
| Aug 1, 6:40 PM EDT | Severe Thunderstorm Warning | LWX | King George | 50 min |
| Aug 1, 6:48 PM EDT | Special Weather Statement | LWX | Albemarle | 27 min |
| Aug 1, 7:02 PM EDT | Special Weather Statement | LWX | Loudoun | 28 min |
| Aug 1, 7:09 PM EDT | Special Marine Warning | LWX | 96 min | |
| Aug 1, 7:11 PM EDT | Severe Thunderstorm Warning | LWX | King George, Stafford | 34 min |
| Aug 1, 7:14 PM EDT | Special Weather Statement | LWX | Spotsylvania | 31 min |
| Aug 1, 7:20 PM EDT | Special Weather Statement | LWX | Fauquier, Prince William, City of Manassas | 25 min |
| Aug 1, 7:25 PM EDT | Special Marine Warning | LWX | 95 min | |
| Aug 1, 7:32 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 28 min |
| Aug 1, 7:33 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William, City of Manassas, City of Manassas Park | 42 min |
| Aug 1, 7:41 PM EDT | Special Marine Warning | LWX | 52 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.